Hello, I am 27 year old and have been addicted to vicodin/norco for 5 years. After I had my baby (5years ago) I was put on Tylenol/codiene and took that as needed, started getting bad headaches and back aches and docs priscribed vicodin and thats where it started. I also had an unlimited supply of norco to buy from the streets I was taking up to 20-30 A DAY (makes me sick how much money I could have if I never had this problem:() So anyway about a year ago I took time off of work and let my docs know my problem they priscribed tramodol/ultram I did alot better than I thought I could BUT shortly after started taking little at a time thinking it wouldnt hurt and then back up to 10-15 a day i went. I am doing the thomas recipe as of yesterday, so far i have taken about 20 baths and have really bad aches and pains. Has anyone ever used this method? if so please advise how long these will last and people with addiction problem period, how do you stay away from these?? is this always going to be a problem that i have to struggle with in my life :(
26 Nov 2011
Addiction is a baffling powerful illness. The Thomas recipe is a good place to start. The withdrawals will be the worst over the first week, then will gradually get better. I really recommend you seek addiction's counseling either private or a group setting such as Narcotics Anonymous. You can google this and find meetings near your location. They will teach you the tools needed to stay clean. Tools you will need the rest of your life. Addiction is a recovery process, you never really graduate though it does become much easier to stay clean with time.
We are here to support your progress. Hang in there and don't give up, you can do this!!
27 Nov 2011
I agree with Laurie about this. Yet, be very careful with Ultram/Tramadol. If you have been taking that much there is a small possibility of seizures by going cold turkey, tis SMALL though.
How long it lasts depends on many factors, how long you were taking opiates or opioids (trams are an opioid), how much you were taking, your metabolisim, etc.
Sounds like you are out of the woods though. I may have missed something in your question, how long have you been clean from all opiates? Please, give us that info?
A few tips that may not be in the Thomas Recipe, if you are perspiring like Secretariat, keep a cold-pack in the freezer, apply it to your forehead when those horrid hot sweats hit, helped me quite a bit!! Also, if you are having tummy issues, keep some Immodium AD in your house, your purse as well.
Keep a hoodie with you, something that you can take off or put on easily, when the hot/cold sensations begin. Don't let yourself become dehydrated, keep drinking water, and Gatorade if you can stomach the stuff. All of that info is probably in the Recipe, but thought I'd include it anyway.
I went cold turkey off of prescribed (160-180 mgs of OxyContin) so I know how you feel, been there myself and a picnic it was NOT!!
IF you find yourself depressed, please seek med attention asap, I mean if it lasts longer than 3 weeks. You may need an SNRI for only a short time.
(serotonin, norepinephrine reuptake inhibitor antidepressant) Depression, as I'm sure you know, is nothing to muck about with.
Best wishes to you, and keep us updated, WE CARE!!
1 Dec 2011
Thank you all so much for the words however they were a little late :( I was doing fine of course someone called me with some and i instantly got cold sweats and obviously not as strong willed as i thought so i am back to square one. the only differnce now is that i have chnaged my number and now have that problem out of the way!! I want to be DONE with this so badly!! I absolutely have this!!! I will be back in a couple of days with my progess hoping to hear from you, I have no one else I can talk to about this. I am too ashamed and disappointed in myself for letting my self fall back in the first place :(
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Everyday I wake with a headache and proceed the whole day with a major headache. I have taken norco and it really helps as does vicodin 7.5 with ...
Opiate Withdrawal - Hi I'm new year and after six months of being on vicodin, lorcet, and norco I'm?
... quitting cold turkey tonight. I'm sick of this addiction. My question is I took my last dose at 11:30 a.m. today and need some advice asap ...
i am 23, and have had a vicodin addiction for about 2.5-3 years. Im on my second day off ( i actually took half of norco this morning), which didnt ...
I just started taking this emtec 30 and I have more pain in places I never had before... I have had 7 falling accidents in 2 1/2 years and still ...